RYL Forums

RYL Forums (https://www.recoveryourlife.com/forum/index.php)
-   Mental Health Discussion and Support (https://www.recoveryourlife.com/forum/forumdisplay.php?f=44)
-   -   Really Loud Noise (https://www.recoveryourlife.com/forum/showthread.php?t=168697)

shadowdancer 09-07-2011 10:26 PM

Really Loud Noise
 
Hi..

(Bit of background info.. I've got BPD with anxiety, paranoia and psychotic episodes, taking Depakote and Lofepramine and have just started Abilify at 5mg every other day with Diazepam when needed.)

I've noticed that noise seems really really loud, a lot louder than it should be. For example, if the tv is on and my hubby starts talking to me, the two sounds seem to compete with each other and just get so loud I end up shouting at him to shut up.
And the other day we went to Sainsbury's to get the shopping, there was music in the background and people talking and announcements - it got so loud so quickly I had a panic attack and had to run back to the quiet of the car.

Also, the sounds that people make in everyday life make me so angry it's just laughable.. the worst is someone eating or drinking, I get so mad I practically want to hit them. Or that horrible squelching of people's mouths or cracking joints.. ugh.

I'm just wondering what this is and if it's being made worse by the Abilify?

I can't get in touch with my care co-ordinator til Tuesday so I thought I'd try here for the time being..

Thanks guys :)

musicmad123 09-07-2011 11:58 PM

Hey, I'm not sure about the meds. But I know I have hyper sensitivity to sounds, lights, touch etc and it's worse when I'm stressed and unwell. it does make normal sounds seem very overwhelming and I get very panicked and stressed. SO I can sympathise, as for adivce I don't know how to cope with it yet, so let me know if you find a way :) x

Geranium 10-07-2011 03:08 AM

Anxiety can definitely have this effect. I don't know either way if the meds could do it. Did it only come on when you began abilify?

spiders*web 10-07-2011 10:14 AM

I agree with what the others have said, hyper sensitivity is quite common for periods of high stress, anxiety, and depression. The only way I've found to deal with it musicmad123 is to remove myself from the place that is causing the problem. Most people around me now understand I'm not being anti-social or melodramatic, you just can't deal with certian things the same way others can.

The noises other people make is something I've always had. And I've found myself literally hating people I love with venom just because they're eating a sandwich next to me! So I really don't know how much it is connected to your meds. Have you read the list of side effects? It could be the case that if one of the side effects is a temporary increase in anxiety this is what is causing the hypersensitivity, rather than the h-s being a direct side effect.

Either way don't worry about it too much, keep yourself in quiet surroundings, let people you trust know and talk to your care co-ordinator on tuesday. If it is a side effect of the tablets they'll either want to monitor you for the next few weeks to see if it dies down or try you on another type.

Avoid sitting with eating people!!! ;-) I don't think there's any worse noise in the world! :-D xxxxxx

shadowdancer 10-07-2011 11:07 AM

Thanks for the replies everyone :)

The people-noise thing has always bothered me, I have experienced the loud noise thing before but very very rarely. It's become very consistent since I started Abilify.

Anxiety is definatley a side effect, I already suffer from it, that's why they've started me on 5mg every other day. Would the diazepam help then?
I've been off work with something else for three weeks now so that fortunatley hasn't been a problem but I'm dreading going back..

My poor hubby always gets the evil eye when he's eating.. I feel so sorry for him!

spiders*web 10-07-2011 12:33 PM

Diazepam should help but it's only supposed to be a short term thing, if it's due to a temporary side effect it should help you get through this rough patch :) xxx

Geranium 10-07-2011 09:50 PM

Post came out twice. Comments below!

Geranium 10-07-2011 09:54 PM

Sounds like abilify is making your anxiety worse at the moment- if it doesn't improve after a few weeks it may not be a useful drug for you - ask your dr.

Quote:

Originally Posted by spiders*web (Post 2881475)
Diazepam should help but it's only supposed to be a short term thing, if it's due to a temporary side effect it should help you get through this rough patch :) xxx

Exactly. My doc said it was fine to take for a couple of weeks. But it's addictive if you take it daily for too long.

hope things improve soon

Oh and with work, maybe discuss it with your supervisor. Perhaps you can take a few minutes break if it gets too much. That kind of thing comes under "reasonable adjustment" for disabilities.

shadowdancer 11-07-2011 07:31 AM

Yea I know about Diazepam, I've only got a 2 week supply from the psych anyway. I've not taken any so far, I was just wondering if it would help when I go back to work for the first few days as that always seems to be a stressful time for me regardless of medication..

I was offered another med, Amisulpride I think, if this one caused too much of an increase in anxiety for me so we'll see how it goes. :)

roiben 11-07-2011 01:37 PM

Hyperacausive (sorry, I cant spell today) is a hyper-sensitivity to sound and is commonly linked to high stress, anxiety and unwellness. I get this a lot and have at times dissociated as a means of my mind shutting down when it hits a head.

I know that for me, it is at its worse when I am tired or incredibly anxious and often the main way of dealing with it is to look after those areas, so get rest, be as gentle as you can be with yourself and, if things get too much, dont be afraid to find somewhere quieter for a short while to breath calmly.

Roiben x


All times are GMT +1. The time now is 05:42 AM.

Powered by vBulletin® Version 3.6.4
Copyright ©2000 - 2026, Jelsoft Enterprises Ltd.